Alert archive / Utah / Winter Storm Warnings in 2017

Winter Storm Warning 7, NWS Salt Lake City, UT

February 6, 2017

NWS Salt Lake City, UT issued this winter storm warning at Feb 6, 2017, 2:12 AM MST. It took effect at Feb 6, 2017, 4:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2017, 2:12 AM MST (09:12 UTC)
In effect from
Feb 6, 2017, 4:00 PM MST
Expired
Feb 8, 2017, 2:01 AM MST
In force
34 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

252 
WWUS45 KSLC 060912
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
212 AM MST MON FEB 6 2017

UTZ007>010-517-062300-
/O.NEW.KSLC.WS.W.0007.170206T2300Z-170208T1100Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM...
FISH LAKE
212 AM MST MON FEB 6 2017

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS
IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM MST WEDNESDAY.

* AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70.

* SNOW ACCUMULATIONS...1-2 FEET.

* TIMING...LIGHT SNOW DEVELOPS TODAY, BECOMING HEAVY AT TIMES
  TONIGHT INTO TOMORROW NIGHT.

* WINDS...GUSTS GREATER THAN 80 MPH POSSIBLE ON THE RIDGELINES.
  PERIODS OF GUSTS NEAR 60 MPH AT MID ELEVATION.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL
  LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING
  SNOW. MOUNTAIN ROUTES WILL SEE WINTER DRIVING CONDITIONS. IF
  TRAVELING THROUGH THE MOUNTAINS, MAKE SURE TO TAKE A WINTER
  STORM SURVIVAL KIT INCLUDING HEAVY CLOTHES AND BLANKETS, EXTRA
  FOOD AND WATER, AND A FLASHLIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG
WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE
HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN
VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION, VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

ROGOWSKI/DEWEY

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
6 follow-up statements
724 
WWUS45 KSLC 062141
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
241 PM MST MON FEB 6 2017


UTZ007>010-517-070615-
/O.CON.KSLC.WS.W.0007.170206T2300Z-170208T1100Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM...
FISH LAKE
241 PM MST MON FEB 6 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST
WEDNESDAY...

* AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70.

* SNOW ACCUMULATIONS...1-2 FEET. THE GREATEST ACCUMULATIONS ARE
  EXPECTED ACROSS THE NORTHERN WASATCH AND WESTERN UINTA
  MOUNTAINS...ESPECIALLY THOSE AREAS FAVORED IN SOUTHWEST TO
  WESTERLY FLOW.

* SNOW LEVELS...6000 TO 6500 FEET TONIGHT THROUGH EARLY TUESDAY
  MORNING ...THEN CLIMBING TO 7500 FEET BY MIDDAY TUESDAY.

* TIMING...LIGHT SNOW SHOWERS ARE EXPECTED AT TIMES INTO THIS
  EVENING BEFORE BECOMING HEAVY AT TIMES LATER TONIGHT THROUGH
  TUESDAY NIGHT.

* WINDS...BECOMING INCREASINGLY STRONG TONIGHT THROUGH TUESDAY
  WITH THE STRONGEST WINDS TUESDAY AFTERNOON. GUSTS IN EXCESS OF
  60 MPH ACROSS EXPOSED AREAS ABOVE 7500 FEET ARE EXPECTED.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL
  LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING
  SNOW. AREAS SUCH AS LOGAN SUMMIT ON US HIGHWAY 89 AND DANIELS
  SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE...AS WELL AS SOME OF
  THE ACCESS ROUTES TO HIGHER ELEVATION SKI RESORTS. MORE PERIODIC
  ROAD SNOW CONCERNS ARE EXPECTED FOR ELEVATIONS BELOW 7500
  FEET...SUCH AS PARLEYS SUMMIT ON I-80...WITH ACCUMULATIONS MOST
  PRONE DURING THE EARLY MORNING HOURS TUESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG
WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE
HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN
VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION... VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

UTZ006-WYZ021-070615-
/O.NEW.KSLC.WW.Y.0012.170207T0700Z-170207T1900Z/
WASATCH MOUNTAIN VALLEYS-SOUTHWEST WYOMING-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY...
EVANSTON
241 PM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER
WEATHER FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MST TUESDAY. 

* AFFECTED AREA...THE WASATCH BACK AND SOUTHWEST
  WYOMING...PRIMARILY ABOVE 6500 FEET.

* SNOW ACCUMULATIONS...2 TO 5 INCHES

* TIMING...LIGHT SNOW SHOWERS ARE EXPECTED AT TIMES INTO THIS
  EVENING BEFORE BECOMING HEAVY AT TIMES LATER TONIGHT THROUGH
  TUESDAY MORNING. SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN
  TUESDAY AFTERNOON

* SNOW LEVELS...RISING ABOVE 7000 FEET LATE TUESDAY MORNING

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH STRONGER GUSTS.

* IMPACTS...WINTER DRIVING CONDITIONS ARE EXPECTED TO DEVELOP LATE
  TONIGHT AND CONTINUE THROUGH MID MORNING TUESDAY MORNING. AREAS
  OF GREATEST CONCERN FOR TRAVEL IMPACTS INCLUDE US 40 BETWEEN
  HEBER CITY AND PARK CITY...THE PARK CITY AREA AND INTERSTATE 80
  ACROSS SOUTHWEST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING. 

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION, VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
904 
WWUS45 KSLC 070500
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MST MON FEB 6 2017


UTZ007>010-517-071300-
/O.CON.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM...
FISH LAKE
1000 PM MST MON FEB 6 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST
WEDNESDAY...

* AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70.

* SNOW ACCUMULATIONS...1-2 FEET. THE GREATEST ACCUMULATIONS ARE 
  EXPECTED ACROSS THE NORTHERN WASATCH AND WESTERN UINTA 
  MOUNTAINS...ESPECIALLY THOSE AREAS FAVORED IN SOUTHWEST TO 
  WESTERLY FLOW.

* SNOW LEVELS...6000 TO 6500 FEET TONIGHT THROUGH EARLY TUESDAY
  MORNING THEN ...CLIMBING TO 7500 FEET BY MIDDAY TUESDAY. 

* TIMING...SNOW IS EXPECTED TO INCREASE OVERNIGHT, BECOMING HEAVY
  AT TIMES LATE TONIGHT THROUGH THE MORNING HOURS TUESDAY. SNOW
  WILL LINGER INTO THE AFTERNOON HOURS TUESDAY BEFORE GRADUALLY
  DECREASING TUESDAY NIGHT.

* WINDS...BECOMING INCREASINGLY STRONG TONIGHT THROUGH TUESDAY 
  WITH THE STRONGEST WINDS TUESDAY AFTERNOON. GUSTS IN EXCESS OF 
  60 MPH ACROSS EXPOSED AREAS ABOVE 7500 FEET ARE EXPECTED.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL 
  LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING 
  SNOW. AREAS SUCH AS LOGAN SUMMIT ON US HIGHWAY 89 AND DANIELS 
  SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE...AS WELL AS SOME OF 
  THE ACCESS ROUTES TO HIGHER ELEVATION SKI RESORTS. MORE 
  PERIODIC ROAD SNOW CONCERNS ARE EXPECTED FOR ELEVATIONS BELOW 
  7500 FEET...SUCH AS PARLEYS SUMMIT ON I-80...WITH 
  ACCUMULATIONS MOST PRONE DURING THE EARLY MORNING HOURS 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG
WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE
HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN
VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION... VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

UTZ006-WYZ021-071300-
/O.CON.KSLC.WW.Y.0012.170207T0700Z-170207T1900Z/
WASATCH MOUNTAIN VALLEYS-SOUTHWEST WYOMING-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY...
EVANSTON
1000 PM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TUESDAY...

* AFFECTED AREA...THE WASATCH BACK AND SOUTHWEST WYOMING... 
  PRIMARILY ABOVE 6500 FEET.

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* TIMING...SNOW IS EXPECTED TO INCREASE OVERNIGHT, BECOMING HEAVY
  AT TIMES LATE TONIGHT THROUGH THE MORNING HOURS TUESDAY. SNOW
  IS EXPECTED TO MIX WITH OR CHANGE TO RAIN TUESDAY AFTERNOON

* SNOW LEVELS...RISING ABOVE 7000 FEET LATE TUESDAY MORNING

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH STRONGER GUSTS.

* IMPACTS...WINTER DRIVING CONDITIONS ARE EXPECTED TO DEVELOP 
  LATE TONIGHT AND CONTINUE THROUGH MID MORNING TUESDAY MORNING. 
  AREAS OF GREATEST CONCERN FOR TRAVEL IMPACTS INCLUDE US 40 
  BETWEEN HEBER CITY AND PARK CITY...THE PARK CITY AREA AND 
  INTERSTATE 80 ACROSS SOUTHWEST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION... VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
449 
WWUS45 KSLC 070931
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
231 AM MST TUE FEB 7 2017

UTZ007>010-517-080000-
/O.CON.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM...
FISH LAKE
231 AM MST TUE FEB 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST
WEDNESDAY...

* AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 8 TO 16 INCHES
  IS EXPECTED BY LATE TONIGHT.

* SNOW LEVELS...6500 FEET THIS MORNING...THEN CLIMBING TO 7500
  FEET LATE THIS AFTERNOON AND TONIGHT.

* TIMING...SNOW WILL BECOME HEAVY AT TIMES TODAY. SNOW WILL LINGER
  INTO THIS EVENING BEFORE GRADUALLY DECREASING TONIGHT.

* WINDS...GUSTS IN EXCESS OF 80 MPH ARE EXPECTED AT TIMES ON THE
  HIGHER EXPOSED RIDGELINES. PERIODIC GUSTS AROUND 60 MPH ARE
  POSSIBLE AT MID ELEVATION WITH WESTERLY EXPOSURE.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL
  LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING
  SNOW. AREAS SUCH AS LOGAN SUMMIT ON US HIGHWAY 89 AND DANIELS
  SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE...AS WELL AS SOME OF
  THE ACCESS ROUTES TO HIGHER ELEVATION SKI RESORTS. MORE PERIODIC
  ROAD SNOW CONCERNS ARE EXPECTED FOR ELEVATIONS BELOW 7500
  FEET...SUCH AS PARLEYS SUMMIT ON I-80...WITH ACCUMULATIONS MOST
  PRONE DURING THE MORNING HOURS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG
WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE
HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN
VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION... VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

UTZ006-WYZ021-071900-
/O.CON.KSLC.WW.Y.0012.000000T0000Z-170207T1900Z/
WASATCH MOUNTAIN VALLEYS-SOUTHWEST WYOMING-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY...
EVANSTON
231 AM MST TUE FEB 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY...

* AFFECTED AREA...THE WASATCH BACK AND SOUTHWEST WYOMING... 
  PRIMARILY ABOVE 6500 FEET.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 4 
  INCHES.

* TIMING...SNOW WILL BECOME HEAVY AT TIMES THIS MORNING. SNOW IS
  EXPECTED TO MIX WITH OR CHANGE TO RAIN TUESDAY AFTERNOON

* SNOW LEVELS...RISING ABOVE 7000 FEET MIDDAY.

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH STRONGER GUSTS FOR
  THE WASATCH BACK. ACROSS SOUTHWEST WYOMING SOUTHWEST WINDS 20 TO
  30 MPH WITH GUSTS NEAR 55 MPH DURING THE AFTERNOON.

* IMPACTS...WINTER DRIVING CONDITIONS ARE POSSIBLE THROUGH MID
  MORNING. AREAS OF GREATEST CONCERN FOR TRAVEL IMPACTS INCLUDE
  US 40 BETWEEN HEBER CITY AND PARK CITY...THE PARK CITY AREA AND
  INTERSTATE 80 ACROSS SOUTHWEST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION... VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
940 
WWUS45 KSLC 072101
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
201 PM MST Tue Feb 7 2017



UTZ007>010-517-080630-
/O.CON.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Central Mountains-
Including the cities of...Woodruff...Randolph...Alta...Brighton...
Mirror Lake Highway...Scofield...Cove Fort...Koosharem...
Fish Lake
201 PM MST Tue Feb 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST
WEDNESDAY...

* AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES
  ARE EXPECTED THROUGH LATE TONIGHT.

* SNOW LEVELS...FLUCTUATING BETWEEN 6500-7500 FEET THIS AFTERNOON
  AND EVENING. FALLING TO BETWEEN 5500 TO 6500 FEET EARLY TOMORROW
  MORNING.

* TIMING...PERIODS OF HEAVY SNOW COUPLED WITH STRONG WINDS WILL
  CONTINUE THROUGH THIS EVENING BEFORE TAPERING THROUGH THE LATTER
  HALF OF THE NIGHT

* WINDS...STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH
  THIS EVENING PRIOR TO GRADUALLY DIMINISHING OVERNIGHT. GUSTS IN
  EXCESS OF 60 MPH ARE EXPECTED ACROSS THE OPEN AND EXPOSED AREAS
  ABOVE 7500 FEET THROUGH THIS EVENING.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL
  LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING
  SNOW. AREAS SUCH AS LOGAN SUMMIT ON US HIGHWAY 89 AND DANIELS
  SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE...AS WELL AS SOME OF
  THE ACCESS ROUTES TO HIGHER ELEVATION SKI RESORTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG
WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE
HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN
VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION... VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
888 
WWUS45 KSLC 080058
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
558 PM MST Tue Feb 7 2017


UTZ007>009-080200-
/O.CAN.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-
Including the cities of...Woodruff...Randolph...Alta...Brighton...
Mirror Lake Highway
558 PM MST Tue Feb 7 2017

...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Salt Lake City has cancelled the
Winter Storm Warning. Snow showers will linger above 7000 feet
through the evening hours with only minor additional accumulation
expected. Gusty winds are expected to continue along the upper
ridgelines through the overnight hours.

$$

UTZ010-517-081100-
/O.CON.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/
Wasatch Plateau/Book Cliffs-Central Mountains-
Including the cities of...Scofield...Cove Fort...Koosharem...
Fish Lake
558 PM MST Tue Feb 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST
WEDNESDAY...

* AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES 
  ARE EXPECTED THROUGH LATE TONIGHT.

* SNOW LEVELS...FLUCTUATING BETWEEN 6500-7500 FEET THIS 
  AFTERNOON AND EVENING. FALLING TO BETWEEN 5500 TO 6500 FEET 
  EARLY TOMORROW MORNING.

* TIMING...PERIODS OF HEAVY SNOW COUPLED WITH STRONG WINDS WILL 
  CONTINUE THROUGH THIS EVENING BEFORE TAPERING THROUGH THE 
  LATTER HALF OF THE NIGHT

* WINDS...STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH 
  THIS EVENING PRIOR TO GRADUALLY DIMINISHING OVERNIGHT. GUSTS 
  IN EXCESS OF 60 MPH ARE EXPECTED ACROSS THE OPEN AND EXPOSED 
  AREAS ABOVE 7500 FEET THROUGH THIS EVENING.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL
  LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING
  SNOW. AREAS SUCH AS DANIELS SUMMIT ON US 40 WILL BE MOST
  SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG
WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE
HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN
VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION... VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
279 
WWUS45 KSLC 080901
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
201 AM MST Wed Feb 8 2017

UTZ010-517-081015-
/O.CAN.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/
Wasatch Plateau/Book Cliffs-Central Mountains-
Including the cities of...Scofield...Cove Fort...Koosharem...
Fish Lake
201 AM MST Wed Feb 8 2017

...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Salt Lake City has cancelled the
Winter Storm Warning for the Wasatch Plateau and Central
Mountains. Snow showers will continue to become more widely
scattered this morning.

$$

Rogowski/Dewey

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 9:13 PM MST, 4 hours 59 minutes earlier.

Area forecast discussion, Feb 5, 9:13 PM MST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
913 PM MST Sun Feb 5 2017

.SYNOPSIS...An active and rather wet pattern will begin Monday and
continue through midweek. High pressure aloft will settle over the
Great Basin for the latter half of the week.

&&

.SHORT TERM (Through 00Z Thursday)...The remnant of the old upper
low just off the northern California coast this evening will
continue east as an open wave across the Great Basin late tonight
through Monday. Ahead of this feature weak low-level warm
advection could produce a limited area of light precip across the
far north later tonight. Increasing low-level southwest flow
overnight should keep the air mass well mixed and temps mild
across the west ahead of the aforementioned disturbance for
Monday.

Weak dynamic lift associated with the passing open wave along with
fairly moist low-level warm advection should generate sufficient
lift for widespread valley rain/mountain snow Monday morning
through at least early afternoon. Focus of the heaviest precip
likely to remain where the low-level thermal advection is the
strongest across the northern third of Utah. Suspect that some
showery precip will work into areas over/near the central
mountains, though with poorly developed lift this precip should
be on the light side.

A moist and rather strong westerly flow aloft Tuesday through
early Wednesday will bring additional precip into the northern
two-thirds of the forecast area. The focus once again will remain
across the north where the best dynamic and thermal support will
concentrate. Building heights with the ridge axis to the west will
result in an increasing anti-cyclonic west-northwest beginning
Wednesday. Lingering precip, mainly over the higher terrain,
early Wednesday will gradually taper off as heights build
Wednesday afternoon.

.PREVIOUS LONG TERM (After 00z Thursday)...Short wave
ridging/building heights will provide net stabilization of the
vertical profile Wed night into Thursday. Though modest moisture
will remain in place, this coupled with the upper jet buckling
well north will prohibit much if any precip through much of
Thursday (outside of potentially along the UT/ID border region).
Have reduced PoPs through the period, and may need to go lower if
trends in globals remain status- quo run to run.

Upstream the next Pacific trough will continue translating ESE
within a progressive pattern, with another solidly deep moisture tap
(originating from the ITCZ). Though the bulk of this moisture will
surge NE into the PacNW prior to landfall on Thursday, models
continue to portray modest IVT developing Thursday night across the
the far north within another round of WAA, this owing to increasing
PoPs/areal cover of precip generally north of the SLC valley attm.
Very mild temps are expected areawide due to the breadth of WAA and
deep mixing potential, with snow levels rising to and above 8500ft
across the north. Anticipating a continued need to monitor snow melt
and/or rain on snow across the far northern valleys (especially
Ogden Valley where the deepest snowpack resides).

Continued ESE translation of the trough on Friday will allow the tail
of the deepest moisture tap to sneak around the southern tip of the
high Sierras, this increasing PWAT/IVT along and downstream of a
sharpening baroclinic zone (attendant cold front) that appears
somewhat frontogenic over NW Utah/NE Nevada. Aided forcing from this
front as it tracks ESE late Friday into the overnight hours coupled
with the deep moisture in place should once again yield widespread
and potentially significant precip for a period late Friday into the
overnight hours as the front continues to sag SE across the area.
Bulk of precip looks likely to remain valley rain/mtn snow, though
snow levels will be trending to lower. Will have to continue
monitoring details in guidance regarding breadth of cold advection
in the post frontal environment, and extent of moisture remaining
for any valley snow potential, though suspect much of this moisture
will shift downstream with passage allowing a sharp decline in
precip within the cold sector. Have retained generally chance Pops
(largely snow) over northern/central Utah for now.

&&

.AVIATION...VFR conditions with south winds will prevail through the
night into Mon morning at the KSLC terminal. Winds will become gusty
again after about 07-08z. CIGS will lower to around 6000 ft after
about 09z along with a chance of rain showers continuing through Mon
morning.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM...CONGER
LONG TERM...MERRILL
AVIATION...WILENSKY

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Feb 5, 6:26 AM MST, 19 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
626 AM MST SUN FEB 5 2017

UTZ001>016-019>021-517-518-WYZ021-061400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
626 AM MST SUN FEB 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VALLEY RAIN AND MOUNTAIN SNOW WILL START TO DEVELOP ACROSS MAINLY
NORTHERN UTAH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ACTIVE WEATHER PATTERN IS EXPECTED MONDAY AND CONTINUING
THROUGH MUCH OF THE WEEK BRINGING VALLEY RAIN AND ACCUMULATING
MOUNTAIN SNOW TO MAINLY NORTHERN AND CENTRAL UTAH. ABUNDANT
MOISTURE MAY ACCOMPANY THIS PATTERN. THE NORTHERN MOUNTAINS COULD
SEE SIGNIFICANT ACCUMULATIONS DURING THIS TIME...ESPECIALLY ABOVE
AROUND 8000 FEET. LOWER ELEVATIONS COULD POTENTIALLY SEE RAPID
MELTING OF EXISTING SNOWPACK DUE TO THE RAIN AND A RELATIVELY MILD
AIRMASS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:41 PM MSTWinter Weather AdvisorySLC21 hr

Nearby

Winter Storm Warnings in Utah, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.